Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 190, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 26, 1998, 8:17 AM CDT for Dent County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 1998, 8:17 AM CDT (13:17 UTC)
- Expired
- Jul 26, 1998, 12:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Dent County, MO
The radar
The St Louis radar (KLSX), 141 km from the middle of the area, began a volume at 13:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1017 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 261318 FFWSGF MOC065-261700- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 817 AM CDT SUN JUL 26 1998 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... DENT COUNTY IN SOUTH CENTRAL MISSOURI * UNTIL NOON CDT * AT 814 AM DOPPLER RADAR INDICATED 2 TO 3 INCHES OF RAIN HAD FALLEN ACROSS NORTHERN PORTIONS OF DENT COUNTY OVERNIGHT AND AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS EXPECTED THIS MORNING AS STORMS MOVE ACROSS THE COUNTY. * THIS ADDITIONAL RAIN WILL LEAD TO FLOODING OF CREEKS AND LOW WATER BRIDGES. SOME CREEKS WHICH WILL BE AFFECTED INCLUDE DRY FORK CREEK...DRY VALLEY CREEK...DEADEND CROOKED CREEK AND CRAWFORD CREEK. MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS ON HIGHWAYS B...TT... AND DD. THIS IS A DANGEROUS SITUATION. IF CAMPING...BE PREPARED TO MOVE TO HIGHER GROUND IMMEDIATELY SHOULD FLOODING DEVELOP. MOTORISTS SHOULD AVOID ALREARDY FLOODED ROADS...INCLUDING LOW WATER CROSSINGS. RUNNELS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 2:44 AM CDT, 5 hours 33 minutes earlier.
Area forecast discussion, Jul 26, 2:44 AM CDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 244 AM CDT SUN JUL 26 1998 WELL...YET ANOTHER NIGHT OF MCS ACTIVITY...5 NIGHTS IN A ROW... SHORT AFD DUE TO TWO AREAS OF CONVECTION. BRIAN KORTY AT NCEP WAS CORRECT WITH 94Q FCST THAT MCS OVR SRN KS WOULD BEGIN MERGING UP WITH S CNTRL TSRA DEVLOPMENT WITH COLD TOPS BEGINNING IN EARNEST. PROFILERS HAVE GREATLY INCREASED OVR LAST 3-4 HRS. 500M IS 30 KTS OVR OK AND THIS WAA PATTERN IS SUPPLYING PLENTY OF THETA E ADVECTION INTO AN ALREADY SUPER MOIST AIR MASS. PRECIPITABLE WATER VALUES CONTINUE TO AVERAGE BTWN 1.75 AND 2 INCHES...130-15% OF NORMAL. FCST PROB OF PD...TEMPS AND MON NGT POPS FCST... LOOKS ACADEMIC THAT AREA WL RECEIVE AM PCPN. S CNTRL MO INTIALLY...THEN NEXT COMPLEX WL MERGE & SPREAD OUT. LATEST RUC INCR LLVL JET THIS AM. ETA WHICH INTIALIZED BETTER HAS 35-40 K INDEX. HOWEVER WITH LOW STRATUS AND FOG ATTM & THICK CI/CS SHIELD AFTER PCPN...TEMPS WL HAVE A HIGH SPECTRUM WIDTH. WL USE ETS 2M GARP TEMPS AND TWEEK JUST A HAIR OR TWO. TNGT...LOOKS LIKE MCS WL BE MUCH FURTHER N AND AFFECT I70 CORRIDOR. WL USE 30 POP GUIDANCE FOR TNGT FOR SGF/JLN WITH 40-50% IN VIH/AIZ. RECOMMENDATIONS FOR TDY (FOR COORDINATION PURPOSES): BUSY WITH WX...AND HAVE ALREADY COORDINATED FCST WITH TED S...SO PLEASE WAIT TO ZFP ISSUANCE. FFA WL BE IN ENTIRE AREA FOR THIS AM. CCF SGF CE 080/069 089/072 091 04633 JLN EB 084/073 092/073 094 04733 GORDON
In the hours before
Special weather statement, Jul 26, 5:50 AM CDT, 2 hours 27 minutes before
MOZ056>058-069-071-261500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 550 AM CDT SUN JUL 26 1998 ...FLASH FLOOD WARNING REAMINS IN EFFECT FOR THE FOLLOWING COUNTIES UNTIL 10 AM... CAMDEN MARIES MILLER MORGAN PHELPS STRONG CLUSTERS OF THUNDERSTORMS CONTINUE TO PRODUCE EXTREMELY HEAVY RAINFALL OVER THE LAKE OF THE OZARKS REGION. RAINFALL AMOUNTS BETWEEN 4 AND 5 AM AVERAGED BETWEEN 1 AND 2 AND A HALF INCHES OF RAIN FROM GRAVOIS MILL TO OSAGE BEACH TO ROLLA. PHELPS COUNTY SHERIFF DEPARTMENT REPORTS EXTENSIVE FLOODING IN THE ROLLA AREA. MORGAN COUNTY SHERIFF REPORTS HIGHWAY 5 FLOODED FROM HIGHWAY 5 FROM J ROAD TO TT JUNCTION IN GRAVOIS MILLS. FM RADIO STATION Z93 IN ELDON REPORTS EXTENSIVE STREET FLOODING IN ELDON AND SEVERAL LOW WATER BRIDGES ARE CLOSED ESPECIALLY ONES NEAR SALINE CREEK. BOTH CAMDEN...AND MARIES SHERIFF DEPARTMENTS REPORT VERY HEAVY RAIN...BUT NO ACTUAL REPORTS OF FLOODING. THE CONCRETE SURFACES OF URBAN AREAS OFTEN CHANNEL WATER FORMING POWERFUL FAST FLOWING RIVERS WHERE YOU WOULD NOT EXPECT THEM. USE CAUTION WHEN DRIVING THROUGH LOW SPOTS SUCH AS UNDERPASSES AND LOW WATER CROSSINGS. A FLASH FLOOD WATCH IS IN EFFECT NORTH OF A WARSAW TO CAMDENTON TO SALEM THIS MORNING GORDON/RUNNELS
Special weather statement, Jul 26, 5:50 AM CDT, 2 hours 27 minutes before
MOZ056>058-069-071-261500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 550 AM CDT SUN JUL 26 1998 ...FLASH FLOOD WARNING REAMINS IN EFFECT FOR THE FOLLOWING COUNTIES UNTIL 10 AM... CAMDEN MARIES MILLER MORGAN PHELPS STRONG CLUSTERS OF THUNDERSTORMS CONTINUE TO PRODUCE EXTREMELY HEAVY RAINFALL OVER THE LAKE OF THE OZARKS REGION. RAINFALL AMOUNTS BETWEEN 4 AND 5 AM AVERAGED BETWEEN 1 AND 2 AND A HALF INCHES OF RAIN FROM GRAVOIS MILL TO OSAGE BEACH TO ROLLA. PHELPS COUNTY SHERIFF DEPARTMENT REPORTS EXTENSIVE FLOODING IN THE ROLLA AREA. MORGAN COUNTY SHERIFF REPORTS HIGHWAY 5 FLOODED FROM HIGHWAY 5 FROM J ROAD TO TT JUNCTION IN GRAVOIS MILLS. FM RADIO STATION Z93 IN ELDON REPORTS EXTENSIVE STREET FLOODING IN ELDON AND SEVERAL LOW WATER BRIDGES ARE CLOSED ESPECIALLY ONES NEAR SALINE CREEK. BOTH CAMDEN...AND MARIES SHERIFF DEPARTMENTS REPORT VERY HEAVY RAIN...BUT NO ACTUAL REPORTS OF FLOODING. THE CONCRETE SURFACES OF URBAN AREAS OFTEN CHANNEL WATER FORMING POWERFUL FAST FLOWING RIVERS WHERE YOU WOULD NOT EXPECT THEM. USE CAUTION WHEN DRIVING THROUGH LOW SPOTS SUCH AS UNDERPASSES AND LOW WATER CROSSINGS. A FLASH FLOOD WATCH IS IN EFFECT NORTH OF A WARSAW TO CAMDENTON TO SALEM THIS MORNING GORDON/RUNNELS
Special weather statement, Jul 26, 6:52 AM CDT, 1 hour 25 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-262330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 652 AM CDT SUN JUL 26 1998 THE STATEMENT BELOW IS VALID FOR THE FOLLOWING COUNTIES... ...IN KANSAS... BOURBON CHEROKEE CRAWFORD ...IN MISSOURI... BARRY BARTON BENTON CAMDEN CEDAR CHRISTIAN DADE DALLAS DENT DOUGLAS GREENE HICKORY HOWELL JASPER LACLEDE LAWRENCE MARIES MCDONALD MILLER MORGAN NEWTON OREGON OZARK PHELPS POLK PULASKI SHANNON ST. CLAIR STONE TANEY TEXAS VERNON WEBSTER WRIGHT ...ANOTHER COMPLEX OF STORMS SUNDAY NIGHT INTO MONDAY MORNING... A NEARLY STATIONARY FRONT EXTENDS FROM NEAR MEMPHIS TO MONETT TO A LOW PRESSURE SYSTEM BETWEEN GAGE OKLAHOMA AND LIBERAL KANSAS. VERY HIGH LEVELS OF MOISTURE EXIST ALONG THIS FRONT. MOISTURE LEVELS OVER THE AREA ARE 130 PERCENT OF NORMAL. LOCALLY HEAVY RAINFALL CONTINUES TO FALL OVER MORGAN...MARIES...MILLER...AND PHELPS COUNTIES THIS MORNING. RAINFALL AMOUNTS OF OVER 5 INCHES HAVE ALREADY OCCURRED AND ANOTHER 2 TO 4 INCHES IS EXPECTED THROUGH MID-DAY. THE RUNOFF WILL LAST INTO SUNDAY AFTERNOON. AVOID ALL LOW SPOTS IN THE LAKE OF THE OZARKS COUNTIES TODAY...AND DO NOT GO CAMPING OR FLOATING. ANOTHER COMPLEX OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP ALONG THE FRONT LATE SUNDAY EVENING. LOW LEVEL WINDS OF 20 TO 25 MPH WILL SUPPLY A CONTINUOUS SUPPLY OF MOISTURE INTO THIS COMPLEX. ADDITIONAL RAINFALL AMOUNTS SUNDAY NIGHT INTO MONDAY MORNING WILL BE BETWEEN 1 AND 4 INCHES ACROSS SOUTH CENTRAL MISSOURI...SOUTHWEST MISSOURI AND A PORTION OF SOUTHEAST KANSAS. THIS WILL PRODUCE MORE FLOODING LATE TONIGHT INTO MONDAY MORNING ACROSS SOME OF THE REGION. IF YOU LIVE ALONG A RIVER...CREEK...STREAM OR IN A VALLEY...HAVE A PLAN FOR YOUR FAMILY TO MOVE TO HIGHER GROUND SHOULD THE SITUATION PRESENT ITSELF. STAY TUNED TO THIS STATION FOR THE 1 PM HAZARDOUS WEATHER HOUTLOOK WHICH WILL CONTAIN MORE DETAILS ON THE HEAVY RAIN POTENTIAL. GORDON
Special weather statement, Jul 26, 6:52 AM CDT, 1 hour 25 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-262330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 652 AM CDT SUN JUL 26 1998 THE STATEMENT BELOW IS VALID FOR THE FOLLOWING COUNTIES... ...IN KANSAS... BOURBON CHEROKEE CRAWFORD ...IN MISSOURI... BARRY BARTON BENTON CAMDEN CEDAR CHRISTIAN DADE DALLAS DENT DOUGLAS GREENE HICKORY HOWELL JASPER LACLEDE LAWRENCE MARIES MCDONALD MILLER MORGAN NEWTON OREGON OZARK PHELPS POLK PULASKI SHANNON ST. CLAIR STONE TANEY TEXAS VERNON WEBSTER WRIGHT ...ANOTHER COMPLEX OF STORMS SUNDAY NIGHT INTO MONDAY MORNING... A NEARLY STATIONARY FRONT EXTENDS FROM NEAR MEMPHIS TO MONETT TO A LOW PRESSURE SYSTEM BETWEEN GAGE OKLAHOMA AND LIBERAL KANSAS. VERY HIGH LEVELS OF MOISTURE EXIST ALONG THIS FRONT. MOISTURE LEVELS OVER THE AREA ARE 130 PERCENT OF NORMAL. LOCALLY HEAVY RAINFALL CONTINUES TO FALL OVER MORGAN...MARIES...MILLER...AND PHELPS COUNTIES THIS MORNING. RAINFALL AMOUNTS OF OVER 5 INCHES HAVE ALREADY OCCURRED AND ANOTHER 2 TO 4 INCHES IS EXPECTED THROUGH MID-DAY. THE RUNOFF WILL LAST INTO SUNDAY AFTERNOON. AVOID ALL LOW SPOTS IN THE LAKE OF THE OZARKS COUNTIES TODAY...AND DO NOT GO CAMPING OR FLOATING. ANOTHER COMPLEX OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP ALONG THE FRONT LATE SUNDAY EVENING. LOW LEVEL WINDS OF 20 TO 25 MPH WILL SUPPLY A CONTINUOUS SUPPLY OF MOISTURE INTO THIS COMPLEX. ADDITIONAL RAINFALL AMOUNTS SUNDAY NIGHT INTO MONDAY MORNING WILL BE BETWEEN 1 AND 4 INCHES ACROSS SOUTH CENTRAL MISSOURI...SOUTHWEST MISSOURI AND A PORTION OF SOUTHEAST KANSAS. THIS WILL PRODUCE MORE FLOODING LATE TONIGHT INTO MONDAY MORNING ACROSS SOME OF THE REGION. IF YOU LIVE ALONG A RIVER...CREEK...STREAM OR IN A VALLEY...HAVE A PLAN FOR YOUR FAMILY TO MOVE TO HIGHER GROUND SHOULD THE SITUATION PRESENT ITSELF. STAY TUNED TO THIS STATION FOR THE 1 PM HAZARDOUS WEATHER HOUTLOOK WHICH WILL CONTAIN MORE DETAILS ON THE HEAVY RAIN POTENTIAL. GORDON
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:51 AM CDT | Flash Flood Warning | SGF | Camden, Morgan | 6 hr |
| Jul 26, 4:29 AM CDT | Flash Flood Warning | SGF | Maries, Miller | 6 hr |
| Jul 26, 4:29 AM CDT | Flash Flood Warning | SGF | Phelps | 6 hr |
| Jul 26, 7:31 AM CDT | Flash Flood Warning | SGF | Benton | 2 hr |
| Jul 26, 10:11 AM CDT | Flash Flood Warning | SGF | Dent, Maries, Phelps | 6 hr |
| Jul 26, 10:11 AM CDT | Flash Flood Warning | SGF | Camden, Miller, Morgan | 6 hr |
| Jul 26, 10:11 AM CDT | Flash Flood Warning | SGF | Benton | 6 hr |
| Jul 26, 3:58 PM CDT | Flash Flood Warning | SGF | Camden, Maries, Miller, Phelps, Pulaski | 6 hr |
| Jul 26, 3:58 PM CDT | Flash Flood Warning | SGF | Benton, Morgan | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.